Peak flow problems

Been having a really bad few days with really bad chest pains and coughing along with wheezing had to take my blue inhaler so much as seretide is not doing me any favours. but i have found during the last couple of days peak flow has dropped down to 220 at worse but i keep getting mixed readings one moment at 300 next i am at 230 am i breathing differently every time i test it ??? i am not spiting or coughing into it so what is causing this ???

Amy xx

6 Replies

  • Are you doing it 3 times and go by the middle one ,thats what i do like

    the hosp and my doc .xxxxx

    edit- if you feel you are getting worse maybe good get checked out ,

    love glynis xxxx

  • my doctor said to take it three times then to go by the highest but i feel really bad then my peak flow is 230/300/280 so which one is right ?? or am i taking it wrong ???

  • I'm supposed to take it 3 times and then use the highest too, but really that's not so helpful to me because if I wait until all my tries are really low then that's really bad. So for me if I'm getting different readings I just say, oh I'm having an asthma problem and it's time to do something about it. If I were you I would call your doctor because you're obviously concerned.


  • The biggest cause of fluctuation is from effort, are you really giving it your all? I find closing my eyes so I can't see my result until it is blown helps there. It can be tricky getting the technique just right

  • Hi,

    I do pf 3 times a day.

    Gp & asthma nurse told me

    Blow 3 times, then go off the highest reading.

    Used to be able to hit 550 not too long ago.

    After last attack bout 5 week ago, am lucky if i hit 400.

    I feel ok though, so not going to worry bout it.

    I often find a difference of around 50ish between best & worst.

    Also, its usually 3rd reading thats the lowest.

    It might be better if you go for checkup, just to be safe.


  • always go by the best of 3 peak flow, unless you are too breathless or symptomatic to do 3!!

    you will find that ur peak flows will drop by time u do the third, this is cos of effort, and also, peak flows can actually bring on coughing fits and can actually bring on attack - they have done for me in the past!!

    also seretide and other steroid based inhaler, if used too much, are known to cause a drop in peak flow, not by that much though. as well as long term use of pred and other meds, over long term, they can affect ur peak flows apparently, according to my resp team specialist!

    x x

You may also like...